Indiana, 2006

Hail in Indiana, June 2, 2006

June 2, 2006 · NWS IND · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 2, 6:30 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 2, 6:30 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT FRI JUN 2 2006

.AVIATION...FOR 00Z TO 24Z TAFS.
EXPECT ISOLATED THUNDERSHOWERS OVER EASTERN ILLINOIS AND NORTHERN
INDIANA TO DIE OUT SHORTLY AFTER SUNSET AND SHOULD NOT BE A FACTOR
WITH THIS FORECAST. A WEAK NORTHERLY FLOW WILL CONTINUE ACROSS
INDIANA TONIGHT AND SATURDAY AS LOW PRESSURE MOVES INTO NEW ENGLAND
AND HIGH PRESSURE REMAINS OVER THE CENTRAL PLAINS. MOST OF THE TAF
SITES HAVE HAD A CHANCE TO DRY OUT THIS AFTERNOON AND WITH DEWPOINTS
DROPPING IN THE LOWER TO MID 50S EXPECT ANY FOG TO BE NO LOWER THAN
MVFR CATEGORY SATURDAY MORNING.  KBMG MAY SEE LOWER VSBYS AS THEY
RECEIVED THE LEAST AMOUNT OF DRYING TODAY.

ON SATURDAY MODEL SOUNDINS INDICATE MOSTLY SCATTERED CUMULUS CLOUDS
BY MID DAY.  CLOUDS MAY EVEN BECOME BROKEN AT TIMES AT KIND.

&&

.PREVIOUS FCST DISCUSSION...FCST FOCUS ON CLDS/TEMPS AND PRECIP CHCS.

NO SIG INITIALIZATION PROBLEMS NOTED ON 12Z CYCLE.

H500 TROUGH AXIS LOCATED JUST EAST OF FORECAST AREA WILL CONTINUE TO
MOVE EAST.  TEMPERATURES HAVE STRUGGLED TO GET OUT OF THE UPPER 60S
ACRS THE EAST AND LOWER 70S ACROSS THE WEST UNDER CLOUD COVER.
CLOUD COVER WILL BEGIN TO DIMINISH THROUGH THE LATE EVENING HOURS.
A FEW MIDLEVEL CLOUDS AND SHOWERS HAVE BEGUN TO DEVELOP OVER NTHRN
IL IN AREAS OF GREATER INSTABILITY. WILL HAVE TO CONTINUE TO MONITOR
FOR POSSIBLE MOVEMENT INTO WESTERN REGIONS SINCE THIS ACTIVITY IS
ASSOCIATED WITH AN UPPER WAVE.

FOR TONIGHT...AS MENTIONED, THERE COULD BE SOME SHOWER/THUNDERSTORM
ACTIVITY THAT MOVES SOUTHEAST INTO THE CWA THIS EVENING. CURRENT
CAPE/SHEAR PROFILES SHOW 500-800J/KG OF ENERGY WITH 25-30KTS OF 6KM
SHEAR SO WELL HAVE TO WATCH HOW THIS ACTIVITY EVOLVES. FOR NOW, WE
WILL OPT TO INCLUDE SLIGHT CHCS ACROSS THE NW CWA. LACK OF GREATER
INSTABILITY AND SHEAR SHOULD KEEP THE REMAINDER OF THE CWA DRY. FOG
IS THE OTHER CONCERN, AFTERNOON DEWPOINTS HAVE DECREASED INTO THE
MIDDLE AND UPPER 50S. WE EXPECT WINDS TO DECREASE TO AROUND 5KTS OR
LESS. HOWEVER BOUNDARY LAYER TURBULENCE SUGGESTS THAT MORE
WIDESPREAD FOG MAY NOT OCCUR. AS A RESULT, WE WILL KEEP FOG OUT OF
THE FCST AND LET EVENING UPDATE IF NECESSARY.

SATURDAY...THE UPPER LOW WILL CONTINUE TO DEEPEN AND DIG INTO THE OH
VALLEY. TIME HTS SHOW MEAN DOWNWARD MOTION WITH A STRATOCUMULUS DECK
DEVELOPING. GUIDANCE MOS TEMPS AGREE WELL WITH THE GOING FCST AND
WILL LEAVE AS IS. SOME HINT OF ADDITIONAL PM INSTABILITY BUT ANY
ACTIVITY SHOULD REMAIN ISOLATED AND WILL LEAVE THE FCST DRY.

SAT NIGHT-SUN...THERE IS A GREATER SIGNAL OF PATCHY FOG OR LOW
STRATUS. WE SUSPECT THAT AS THE UPPER LOW CONTINUES TO DEEPEN AND
RETROGRADE SOMEWHAT THAT SKIES COULD BE MOCLDY BY SUN AFTERNOON
ESPECIALLY OVER THE ESTRN CWA. TEMPS MAY ALSO BE COOLER AND THIS IS
INDICATED BY MOS GUIDANCE. AS A RESULT, WE HAVE LOWERED HIGHS A FEW
DEGREES AND INCREASED CLD COVER SUNDAY.

CONDS SHOULD IMPROVE AS THE UPPER LOW MOVES EAST AND THE RIDGE AXIS
BEGINS TO DOMINATE. THE LATEST GFS HAS SLOWED THE NEXT STORM SYSTEM
AND COLD FRONT. IT NOW INDICATES THE FRONT MOVING INTO THE AREA
THURS. THE ECMWF STILL INDICATES ACTIVE WX WEDS. WELL LEAVE THE
FCST AS IS WEDS AND BEYOND WITH DRY CONDS THROUGH TUES NIGHT.

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

PUBLIC...AB/CO
AVIATION...JEH
Hazardous weather outlook, Jun 2, 1:55 PM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT FRI JUN 2 2006

INZ021-028>031-035>049-051>057-060>065-067>072-030945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
155 PM CDT FRI JUN 2 2006 /255 PM EDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING NORTHWEST OF A
NEWPORT TO KOKOMO LINE. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 2, 8:09 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
909 PM EDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             SUMMITVILLE             40.34N 85.64W
06/02/2006  E0.50 INCH       MADISON            IN   TRAINED SPOTTER

&&

JEH

The radar

The Indianapolis radar (KIND), 89 km away, was scanning. The volume nearest the first event began at 01:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Madison

When
June 2, 8:10 PM EST to 8:12 PM EST
Where
Madison County, Summitville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.333, -85.633

A pulse severe thunderstorm briefly produced nickel size hail near Summitville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513661.